0

I took iron supplements of 100mg ferrous ascorbate for 4 days but since day 3 I experienced black stools and strange pain during bowel movement plus got hemorrhoids so I stopped it immediately after day 4. My hemorrhoids subsided after stopping the pills.

This was about a month ago but now when I google I read some linkage between iron supplement and cancer https://www.medicalnewstoday.com/articles/321515.php

Can I get colon cancer after taking supplements for just 4 days? I read symptoms of colon cancer and one of them is constipation I experience constipation once in a while but no blood in stools.

Screening for cancer is very expensive. From your experience do you think cancer could likely have happened during those 4 days?

3

Side effects of iron supplements can include:

  • Black stools
  • Constipation
  • Abdominal pain

So, these are common side effects that have nothing to do with cancer.

In the study described in Medical News Today, they did not confirmed the cause-effect relationship between iron supplements and cancer, because they only found a substance (a marker) that could be associated with cancer, and it was a laboratory study and not a study on humans.

Not the answer you're looking for? Browse other questions tagged or ask your own question.